MAUDE Adverse Event Report: ARTHREX, INC. BALL HEX DRIVER, CANNULATED; ORTHOPEDIC, MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. BALL HEX DRIVER, CANNULATED; ORTHOPEDIC, MANUAL SURGICAL INSTRUMENT
Model Number BALL HEX DRIVER, CANNULATED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 03/27/2023, it was reported by a sales representative via sems that a screw cross threaded and stripped the threads on both an 1239-100 insertion guide, and a 1255-300 tibial insertion guide.In attempts to retrieve it (2) 0494-000 ball hex driver broke.This occurred during a case, with no patient effect reported.
 
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause(s) for the reported failure can be a user error due to excessive force applied to the device.

Brand Name
BALL HEX DRIVER, CANNULATED
Common Device Name
ORTHOPEDIC, MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16815461
Report Number1220246-2023-06592
Device Sequence Number5682756
Product Code LXH
UDI-Device Identifier00848665013467
UDI-Public00848665013467
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBALL HEX DRIVER, CANNULATED
Device Catalogue Number0494-000
Device Lot Number212429
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown